Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and high blood pressure
Sep 4, 2008

Diagnosed in 2001, started Atripla in April of this year. My blood pressure had always been very good (well withing the good range). For the past 3 months though my home monitoring has shown an increase on most days up to about 147/95 though not consistently. I have recently been taking lisinopril (5mgs/day). Could the pressure be increasing because of the meds. I might add that I have become caregiver to my mother (dementia) who is now living with my partner and myself and this alone has caused quite a bit of stress to say the least. I usually take 10mg of diazepam daily to handle anxiety. Is Atripla known to cause blood pressure problems? I'm concerned about long term kidney damage. Thanks to all of you who work this site. You are ALL amazing and a great asset to ALL of us who rely on your expertise!

Response from Dr. Young

Thank you for your post and your very kind comments.

The medications in Atripla (tenofovir,FTC and efavirenz) are not thought to directly cause high blood pressure. It would be relevant to know if your kidney function is normal, since tenofovir is metabolized by the kidneys and abnormal kidney function can be increased by tenofovir- kidney disease is associated with increased blood pressure. Either way, for all HIV+ patients, especially those on tenofovir, it's important to get periodic kidney health monitoring-- this means not just looking at the blood tests, but also evaluating urine for evidence of protein leakage.

It's also relevant to note that you do appear to have some significant stressors and anxiety- this too can cause elevations in blood pressure.

So, I hope this is helpful. Best of health toyou.

BY



Previous
Facial Fillers now put off
Next
Improved Triglycerides with Prezista/Norvir Combination?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement